Alert archive / Georgia / Frost Advisories in 2007

Frost Advisory 1, NWS Atlanta, GA

October 29, 200727 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Oct 29, 2007, 3:42 PM EDT for 27 counties in Georgia. It took effect at Oct 30, 2007, 5:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2007, 3:42 PM EDT (19:42 UTC)
In effect from
Oct 30, 2007, 5:00 AM EDT
Expired
Oct 30, 2007, 9:00 AM EDT
In force
4 hr
Issued by
NWS Atlanta, GA
All 27 counties

Banks County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Meriwether County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Troup County, GA, Walker County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 86 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 291942
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT MON OCT 29 2007

GAZ006-008-009-015-016-301300-
/O.NEW.KFFC.FZ.W.0006.071030T0900Z-071030T1300Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
342 PM EDT MON OCT 29 2007

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT
TUESDAY MORNING FOR THE EXTREME NORTHEAST GEORGIA MOUNTAINS.

A LARGE DOME OF COLD AND DRY HIGH PRESSURE WILL SETTLE IN OVER THE
MID ATLANTIC COAST...RESULTING IN THE COLDEST MORNING OF THE
SEASON SO FAR FOR NORTH AND CENTRAL GEORGIA. CLEAR SKIES AND CALM
WINDS WILL RESULT IN IDEAL RADIATIONAL COOLING CONDITIONS...
ESPECIALLY IN THE VALLEYS OF NORTHEAST GEORGIA. THIS WILL LEAD TO
WIDESPREAD TEMPERATURES OF 28 TO 32 DEGREES ACROSS THE WARNING
AREA.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

GAZ001>005-007-011>014-019>024-030-031-041>044-052>054-066-067-
301300-
/O.NEW.KFFC.FR.Y.0001.071030T0900Z-071030T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON-
PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-POLK-
PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA-
FAYETTE-TROUP-MERIWETHER-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...NEWNAN...
PEACHTREE CITY
342 PM EDT MON OCT 29 2007

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY
MORNING ACROSS PARTS OF WEST CENTRAL AND NORTH GEORGIA. THIS
INCLUDES ROME..DALTON...CARTERSVILLE...CUMMING...LA GRANGE...AND
PEACHTREE CITY.

A LARGE DOME OF COLD AND DRY HIGH PRESSURE WILL SETTLE IN OVER THE
MID ATLANTIC COAST...RESULTING IN THE COLDEST MORNING OF THE
SEASON SO FAR FOR NORTH AND CENTRAL GEORGIA. CLEAR SKIES AND CALM
WINDS WILL RESULT IN IDEAL RADIATIONAL COOLING CONDITIONS...
ESPECIALLY IN RURAL AND LOW LYING AREAS. THIS WILL LEAD TO
WIDESPREAD TEMPERATURES OF 32 TO 36 DEGREES ACROSS THE ADVISORY
AREA.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

50/19
2 follow-up statements
000 
WWUS72 KFFC 300213
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 PM EDT MON OCT 29 2007

GAZ006-008-009-015-016-301015-
/O.CON.KFFC.FZ.W.0006.071030T0900Z-071030T1300Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
1013 PM EDT MON OCT 29 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT
TUESDAY MORNING FOR THE EXTREME NORTHEAST GEORGIA MOUNTAINS.

A LARGE DOME OF COLD AND DRY HIGH PRESSURE WILL SETTLE IN OVER
THE MID ATLANTIC COAST...RESULTING IN THE COLDEST MORNING OF THE
SEASON SO FAR FOR NORTH AND CENTRAL GEORGIA. CLEAR SKIES AND CALM
WINDS WILL RESULT IN IDEAL RADIATIONAL COOLING CONDITIONS...
ESPECIALLY IN THE VALLEYS OF NORTHEAST GEORGIA. THIS WILL LEAD TO
WIDESPREAD TEMPERATURES OF 28 TO 32 DEGREES ACROSS THE WARNING
AREA.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

GAZ001>005-007-011>014-019>024-030-031-041>044-052>054-066-067-
301015-
/O.CON.KFFC.FR.Y.0001.071030T0900Z-071030T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON-
PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-POLK-
PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA-
FAYETTE-TROUP-MERIWETHER-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...NEWNAN...
PEACHTREE CITY
1013 PM EDT MON OCT 29 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY
MORNING ACROSS PARTS OF WEST CENTRAL AND NORTH GEORGIA. THIS
INCLUDES ROME..DALTON...CARTERSVILLE...CUMMING...LA GRANGE...AND
PEACHTREE CITY.

A LARGE DOME OF COLD AND DRY HIGH PRESSURE WILL SETTLE IN OVER
THE MID ATLANTIC COAST...RESULTING IN THE COLDEST MORNING OF THE
SEASON SO FAR FOR NORTH AND CENTRAL GEORGIA. CLEAR SKIES AND CALM
WINDS WILL RESULT IN IDEAL RADIATIONAL COOLING CONDITIONS...
ESPECIALLY IN RURAL AND LOW LYING AREAS. THIS WILL LEAD TO
WIDESPREAD TEMPERATURES OF 32 TO 36 DEGREES ACROSS THE ADVISORY
AREA.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$
000 
WWUS72 KFFC 300710
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 AM EDT TUE OCT 30 2007

GAZ006-008-009-015-016-301300-
/O.CON.KFFC.FZ.W.0006.071030T0900Z-071030T1300Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
310 AM EDT TUE OCT 30 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING FOR
THE EXTREME NORTHEAST GEORGIA MOUNTAINS.

TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER
30S BY DAYBREAK. BY 9 AM EDT TEMPERATURES WILL HAVE WARMED ABOVE
FREEZING OVER MOST OF THE WARNING AREA.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

GAZ001>005-007-011>014-019>024-030-031-041>044-052>054-066-067-
301300-
/O.CON.KFFC.FR.Y.0001.071030T0900Z-071030T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON-
PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-POLK-
PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA-
FAYETTE-TROUP-MERIWETHER-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...NEWNAN...
PEACHTREE CITY
310 AM EDT TUE OCT 30 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING
ACROSS PARTS OF WEST CENTRAL AND NORTH GEORGIA. THIS INCLUDES
ROME...DALTON...CARTERSVILLE...CUMMING...LAGRANGE...AND PEACHTREE
CITY. 

TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S ACROSS THE
ENTIRE ADVISORY AREA BY DAYBREAK. THERE COULD BE ISOLATED SPOTS
THAT DROP BELOW FREEZING...MAINLY IN LOW LYING SHELTERED AREAS...HOWEVER
WIDESPREAD FREEZING TEMPERATURES ARE NOT EXPECTED. THESE
TEMPERATURES WILL BE COOL ENOUGH TO PRODUCE WIDESPREAD FROST.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 29, 5:15 AM EDT, 10 hours 27 minutes earlier.

Area forecast discussion, Oct 29, 5:15 AM EDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EDT MON OCT 29 2007

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
NO CHANGES IN MODELS LARGE ENOUGH TO CHANGE MUCH ABOUT FORECAST.
STILL APPEARS MOSTLY DRY THROUGH 7 DAYS. HIGH CLOUDS SPREADING NE
FROM GULF SHOULD CONTINUE TO REMAIN OVER SOUTH GA. THIN HIGH
CLOUDS ASSOCIATED WITH WEAK FRONT OVER THE TN VALLEY ALREADY
THINNING OUT. SHOULD HAVE SUNNY TO MOSTLY SUNNY SKIES. DEWPOINTS
SHOULD DROP TODAY AS DRIER AIR FILTERS IN AND VERTICAL MIXING
GETS GOING. CONVECTION ASSOCIATED WITH TROPICAL STORM NOEL NOW MOVING
NNW OVER HAITI AND DOES NOT APPEAR TO THREATEN OR AFFECT THE
SOUTHEAST IN ANY WAY. USED BIAS ADJUSTED MAV GUIDANCE FOR TEMPS.
MIN TEMPS TONIGHT STILL INDICATE THAT ONLY FAR NE GA COUNTIES WILL
EXPERIENCE TEMPS BELOW 35. WILL REISSUE SPECIAL WEATHER STATEMENT
FOR POSSIBLE PATCHY FROST.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
PROGRESSIVE PATTERN INDICATED THROUGH SUNDAY WITH WESTERLIES
MAINLY NORTH OF GA. BY LATE FRIDAY...00Z GFS AND ECMWF INDICATE
SHORT WAVE TROUGH N-S ORIENTED ALONG THE MS VALLEY. SOUTHWEST FLOW
ALOFT AHEAD OF THIS WAVE SHOULD ALLOW MOISTURE AND WARMER TEMPS TO
BE ADVECTED NORTHWARD. UNFORTUNATELY...SYSTEM WILL ZIP THROUGH
QUICKLY SO NOT MUCH TIME OR INTENSITY FOR MORE ORGANIZED PRECIP.
NORTHWEST FLOW ALOFT AND DRY CONDITIONS APPEAR LIKELY FOR THE
FIRST HALF OF NEXT WEEK.

&&

.FIRE WEATHER...
RH CRITERIA CLOSE TO BEING MET OVER FAR NORTH GA THIS AFTERNOON
ALTHOUGH FUELS WERE 10-12PCT YESTERDAY. HAVE GONE BELOW MAV
GUIDANCE FOR DEWPOINTS THIS AFTERNOON...BUT WILL STILL NEED TO
MONITOR THIS CLOSELY. FORTUNATELY...WINDS WILL BE LIGHT IN THIS
AREA TODAY.

RH CRITERIA SHOULD BE EASILY MET TUESDAY AFTERNOON WITH DRIER AIR
AND SLIGHTLY WARMER TEMPS. FFC/GSP HAVE ISSUED FIRE WEATHER WATCH
FOR AREAS NORTH OF CEDARTOWN TO ELBERTON.

SNELSON

&&

.AVIATION...
BENIGN FORECAST PATTERN CONTINUES AVIATION WISE.  HIGH CLOUDS
STREAMING FROM GULF MAY AFFECT MCN/CSG TAF SITES TODAY BUT REST OF
TAF SITES WILL REMAIN CLEAR.  MAIN FORECAST ISSUE WILL BE WINDS
AGAIN TODAY.  ALL SITES REPORTING NORTHEAST TO EAST WINDS BETWEEN
7-13 KTS CURRENTLY AND EXPECT WINDS TO ONCE AGAIN INCREASE TODAY AS
MIXING OCCURS AFTER SUNRISE...WITH PERIODIC GUSTS SIMILAR TO
YESTERDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  38  70  43  71 /   0   0   0   5   5
ATLANTA         65  43  68  48  70 /   0   0   0   5   5
BLAIRSVILLE     66  33  68  36  68 /   0   0   0   5   5
CARTERSVILLE    66  37  70  44  72 /   0   0   0   5   5
COLUMBUS        70  46  73  52  75 /   0   0   0   5   5
GAINESVILLE     67  40  68  45  67 /   0   0   0   5   5
MACON           70  40  73  48  75 /   0   0   0   5  10
ROME            69  36  70  42  71 /   0   0   0   5   5
PEACHTREE CITY  66  36  71  42  70 /   0   0   0   5   5
VIDALIA         69  47  73  56  78 /   0   0  10  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...
CHATTOOGA...CHEROKEE...DADE...DAWSON...FANNIN...FLOYD...
FORSYTH...GILMER...GORDON...HALL...JACKSON...LUMPKIN...MADISON...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

13
Hazardous weather outlook, Oct 29, 6:18 AM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 AM EDT MON OCT 29 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
618 AM EDT MON OCT 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
HIGH PRESSURE OVER THE OHIO VALLEY WILL SINK SLOWLY SOUTHWARD
TODAY. EASTERLY WINDS WILL REINFORCE THE COOL...DRY...STABLE
AIRMASS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 3:51 AM EDTFire Weather WatchFFCBanks, Bartow, Catoosa, Chattooga, Cherokee, Dade and 17 more12 hr
Oct 29, 3:42 PM EDTFreeze WarningFFCFannin, Lumpkin, Towns, Union, White17 hr

Nearby

Frost Advisories in Georgia, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.